Alert archive / Wisconsin / Wind Advisories in 2020

Wind Advisory 6, NWS Green Bay, WI

October 12, 2020Door County, Wisconsin

NWS Green Bay, WI issued this wind advisory at Oct 12, 2020, 4:40 AM CDT for Door County, Wisconsin. It took effect at Oct 12, 2020, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2020, 4:40 AM CDT (09:40 UTC)
In effect from
Oct 12, 2020, 10:00 AM CDT
Expired
Oct 12, 2020, 7:00 PM CDT
In force
9 hr
Issued by
NWS Green Bay, WI

County Door County, WI

The radar

The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2020-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2020-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

764 
WWUS73 KGRB 120940
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
440 AM CDT Mon Oct 12 2020

WIZ022-121600-
/O.NEW.KGRB.WI.Y.0006.201012T1500Z-201013T0300Z/
Door-
Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay
440 AM CDT Mon Oct 12 2020

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

* WHAT...Southeast winds increasing to 20 to 30 mph this morning,
  then shifting west during the early afternoon. Gusts of 45 to 
  50 mph are possible during the afternoon.

* WHERE...Door County.

* WHEN...From 10 AM this morning to 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Skowronski
3 follow-up statements
931 
WWUS73 KGRB 121552
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
1052 AM CDT Mon Oct 12 2020

WIZ022-122100-
/O.CON.KGRB.WI.Y.0006.000000T0000Z-201013T0300Z/
Door-
Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay
1052 AM CDT Mon Oct 12 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Southeast winds of 20 to 30 mph will shift west during 
  the early afternoon. Gusts of 45 to 50 mph are possible during 
  the afternoon.

* WHERE...Door County.

* WHEN...From 10 AM this morning to 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AK
500 
WWUS73 KGRB 122004
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
304 PM CDT Mon Oct 12 2020

WIZ022-130000-
/O.EXT.KGRB.WI.Y.0006.000000T0000Z-201013T0000Z/
Door-
Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay
304 PM CDT Mon Oct 12 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds of 15 to 30 mph with a few gusts of 45 mph are
  possible through late afternoon.

* WHERE...Door County.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AK
071 
WWUS73 KGRB 122358
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
658 PM CDT Mon Oct 12 2020

WIZ022-130100-
/O.EXP.KGRB.WI.Y.0006.000000T0000Z-201013T0000Z/
Door-
Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay
658 PM CDT Mon Oct 12 2020

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Winds will continue to diminish tonight. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Oct 12, 4:04 AM CDT, 36 minutes earlier.

Area forecast discussion, Oct 12, 4:04 AM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
404 AM CDT Mon Oct 12 2020

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Tuesday
Issued at 359 AM CDT Mon Oct 12 2020

Complete discussion for this portion of the forecast will follow
a little later.

Will be adding southern Oconto/Marinette counties to the LS.Y due
the potential for wave action to cause erosion and push water back
up the rivers in the area. Will also extend the advisory to 21Z.

Expect a burst of fairly strong winds with the passage of the
front. Will issue an SPS for mainly 35-45 mph gust potential.
Gusts could be higher over the northern Door (45-50 mph), so will
post a wind advisory there.

Updated headline coding is shown below.

.LONG TERM...Tuesday Night Through Sunday
Issued at 359 AM CDT Mon Oct 12 2020

Transition to a cooler and wetter weather pattern remains in the
cards as a deep long wave trough becomes established across the
region over the next week.  Although several light precip events
will likely occur beneath this trough, the system with the most
potential will move across the region on Wednesday and Wednesday
night.  The ensemble means have trended slowly north over the past 6
model cycles and generally track the low over northern WI with the
00z runs.  Therefore, will continue to stick with a gfs/ecmwf blend
for this system.

Tuesday night through Wednesday night...A weak surface ridge axis
will be moving across the state on Tuesday night.  The night will
start out mostly clear with a breezy west wind.  But clouds will
increase after midnight as low pressure moves across the Dakotas and
the thermal gradient tightens/shifts north across the state.  It
will take until Wednesday morning for the low levels to saturate and
strong fgen to move into northern Wisconsin for rain chances to
increase.  But once rain arrives, the most persistent rain should
occur along and north of Hwy 8 for most of Wednesday and Wednesday
night.  Rain will be lighter and more sporadic further south where
low level dry air will be tougher to dislodge.  Will likely see
strong gusty winds ahead of the system along the Lake Michigan
shoreline which could increase the risk of lakeshore flooding and
erosion.  On the backside of the system, could see rain mix with
snow across far northern WI late on Wednesday night.

Rest of the forecast...Upper troughing will be digging across the
region in the wake of the system on Thursday.  Will likely see a
break in the precip on Thursday, though it will likely be breezy.
But shortwave energy within the trough will bring occasional light
precip at times from Friday through the weekend.  Because 850mb
temps will be around 10C below normal, some snow will be possible at
times across the northwoods, with perhaps some minor accumulations
if the precip were to occur at night.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1139 PM CDT Sun Oct 11 2020

A period of IFR conditions, showers and isolated
thunderstorms are expected Monday morning as a cold front moves
into the area. Low level wind shear is possible for a time with
winds above 45 knots at 2000' agl with surface winds of 10 to 20
knots.

As the front moves through during the midday and early afternoon
hours, there will likely be a three or four hour period with surface
wind gusts of 35 knots or more from the west. Skies will quickly
clear after the front goes by. Good flying weather is expected
Monday night and Tuesday.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Lakeshore Flood Advisory until 3 PM CDT this afternoon for
WIZ022-040-050-073-074.

Wind Advisory from 10 AM this morning to 10 PM CDT this evening
for WIZ022.
&&

SHORT TERM.....Skowronski
LONG TERM......MPC
AVIATION.......RDM
Hazardous weather outlook, Oct 12, 4:36 AM CDT, 4 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
436 AM CDT Mon Oct 12 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-130945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
436 AM CDT Mon Oct 12 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Wind gusts of 35 to 45 mph are expected at times today. Gusts of
45 to 50 mph are likely across the northern Door Peninsula. The
winds will pose a risk to temporary outdoor structures and may
blow around unsecured objects such as garbage cans and lawn
furniture. The winds will also make driving high profile vehicles
difficult.

High wave action on the Bay of Green Bay and Lake Michigan will
result in a risk of shoreline erosion and minor flooding along
the Lake Michigan shoreline, and along the western shore of the
Bay of Green Bay north of Pensuakee.

Scattered thunderstorms are expected today. The storms could
produce brief heavy rainfall and help generate the gusty winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Frost is possible over the Fox Valley and Lakeshore areas on
Thursday night into Friday morning and also Friday night into
Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any wind gusts over 40 mph, and
any instances of lakeshore flooding or erosion to the National
Weather Service in Green Bay.

LMZ521-522-541>543-130945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
436 AM CDT Mon Oct 12 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Winds and waves hazardous to small craft are expected today and
tonight. Southeast winds will increase this morning, with some
gale force gusts possible during the mid to late morning. An
abrupt shift to west winds with gale force gusts to 45 knots is
expected during the early to middle afternoon. Winds will slowly
diminish thereafter.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Conditions hazardous to small craft will also be possible through
the end of the week at times.

Skowronski/MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 4:24 AM CDTGale WarningGRB15 hr
Oct 12, 8:12 AM CDTSpecial Weather StatementGRBMarathon, Wood63 min
Oct 12, 9:07 AM CDTSpecial Weather StatementGRBLanglade, Marathon, Portage, Waupaca, Waushara53 min
Oct 12, 9:58 AM CDTSpecial Weather StatementGRBForest, Langlade, Menominee, Shawano, Waupaca62 min

Nearby

Wind Advisories in Wisconsin, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.